MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 20GA 1IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 20GA 1IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number INCORRECT ENTRY
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #:305175.Batch#:2056681.It was reported by customer that the clinical anesthesia team recently found blocked hypo bd needles.Verbatim: "nous avons reçu une réclamation pour les articles bd 305175 et 305106, l¿équipe clinique d¿anesthésie a récemment trouvé des aiguilles hypo bd bloquées." "pour l'article # 305175, on n'est pas certain car l'emballage a été jeté, mais il se peut qui soit un de ces lots: 2056681, 21117190 ou 20209321" "we have received a complaint for bd 305175 and 305106 items, the clinical anesthesia team recently found blocked hypo bd needles." "for item # 305175, we are not sure because the packaging has been discarded, but it may be one of these lots: 2056681, 21117190 or 20209321" additional information: 1.Veuillez nous indiquer la date où l¿incident s¿est produit.Veuillez confirmer si les numéros de lot sont 21117190 et 20209321, et s¿ils sont touchés ? either one was a possibility most reported incident: (b)(6) 2024.The packaging was discarded, but upon verification of the bd needles in the or, the lot number could be narrowed down to 2 -lot: 2020931 or 2056681 2.Êtes-vous en mesure de nous fournir un échantillon représentatif du produit pour fins d¿enquête ? yes 3.Veuillez également nous fournir une adresse pour la collecte de l¿échantillon, le nom et le numéro de poste de la personne-ressource, le nom et l¿étage de son unité de service ainsi que tout autre détail pertinent ((b)(6).If someone will come to pick-up at the hospital: the best place is by the security desk in (b)(6).Please use the phone by security to call (b)(6), attention / (b)(6), rrt.Otherwise, a return label can be sent to the (b)(6) attn: (b)(6) 4.L¿incident a-t-il mis en cause un patient ou un utilisateur, directement ou indirectement ? no.5.Combien de fois le problème est-il survenu ? reported 5-6 times in the last 3 months.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information received.Material #:305175.Batch#:2056681.It was reported by customer that the clinical anesthesia team recently found blocked hypo bd needles.Verbatim: "nous avons reçu une réclamation pour les articles bd 305175 et 305106, l¿équipe clinique d¿anesthésie a récemment trouvé des aiguilles hypo bd bloquées." "pour l'article # 305175, on n'est pas certain car l'emballage a été jeté, mais il se peut qui soit un de ces lots: 2056681, 21117190 ou 20209321"."we have received a complaint for bd 305175 and 305106 items, the clinical anesthesia team recently found blocked hypo bd needles." "for item # 305175, we are not sure because the packaging has been discarded, but it may be one of these lots: 2056681, 21117190 or 20209321".Additional information: 1.Veuillez nous indiquer la date où l¿incident s¿est produit.Veuillez confirmer si les numéros de lot sont 21117190 et 20209321, et s¿ils sont touchés ? either one was a possibility.Most reported incident: (b)(6) 2024.The packaging was discarded, but upon verification of the bd needles in the or, the lot number could be narrowed down to 2 -lot: 2020931 or 2056681.2.Êtes-vous en mesure de nous fournir un échantillon représentatif du produit pour fins d¿enquête ? yes.3.Veuillez également nous fournir une adresse pour la collecte de l¿échantillon, le nom et le numéro de poste de la personne-ressource, le nom et l¿étage de son unité de service ainsi que tout autre détail pertinent (par ex., collecte à la réception, au quai de livraison, etc.).If someone will come to pick-up at the hospital: the best place is by the security desk in (b)(6) entrance is located @ (b)(6).Please use the phone by security to call @ (b)(6), attention / (b)(6), rrt.Otherwise, a return label can be sent to the jgh attn: (b)(6) 4.L¿incident a-t-il mis en cause un patient ou un utilisateur, directement ou indirectement ? no.5.Combien de fois le problème est-il survenu ? reported 5-6 times in the last 3 months.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there were blocked needles.To aid in the investigation, one sample with two packaging blisters, one from lot 2020931 and one from lot 2056681, were received for evaluation by our quality team.A visual inspection was performed, and inside the needle hub there is a hard material blocking the needle.The sample was connected to a syringe with saline solution.It was not possible to expel the solution; the needle is clogged.This defect could occur if the epoxy applied to fix the needle to the hub flowed to the bottom of the needle.A device history record review was completed for material number 305175, possible lots 2020931 and 2056681.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for these lots.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 20GA 1IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18739004
Report Number1911916-2024-00109
Device Sequence Number6380626
Product Code FMI
UDI-Device Identifier30382903051756
UDI-Public(01)30382903051756
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINCORRECT ENTRY
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/10/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown